Alert archive / Indiana / Flash Flood Watches in 2017
Flash Flood Watch 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Jul 12, 2017, 1:49 PM EDT for 32 counties in Indiana. It took effect at Jul 12, 2017, 8:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2017, 1:49 PM EDT (17:49 UTC)
- In effect from
- Jul 12, 2017, 8:00 PM EDT
- Expired
- Jul 14, 2017, 3:25 AM EDT
- In force
- 31 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 32 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 12 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
975 WGUS63 KIND 121749 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Indianapolis IN 149 PM EDT Wed Jul 12 2017 ...Flash Flood Watch Tonight Through Thursday Night... .Thunderstorms could drop heavy rain. The ground is soaked in many places. It could be a dangerous combination. INZ021-028>031-035>049-051>057-062>065-072-130200- /O.NEW.KIND.FF.A.0007.170713T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 149 PM EDT Wed Jul 12 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING... The National Weather Service in Indianapolis has issued a * Flash Flood Watch for portions of central Indiana, east central Indiana, north central Indiana, south central Indiana, southeast Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Clinton, Decatur, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In south central Indiana, Brown and Monroe. In southeast Indiana, Jennings. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * From 8 PM EDT this evening through Friday morning * Heavy rain onto wet ground is possible. * Flooding may be localized, but very severe where it occurs. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
7 follow-up statements
844 WGUS63 KIND 130207 FFAIND Flood Watch National Weather Service Indianapolis IN 1007 PM EDT Wed Jul 12 2017 ...Flash Flood Watch Tonight Through Thursday Night... .Thunderstorms could produce heavy rain at times. This combined with a saturated ground could produce a dangerous combination. INZ021-028>031-035>049-051>057-062>065-072-131015- /O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 1007 PM EDT Wed Jul 12 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Indiana, east central Indiana, north central Indiana, south central Indiana, southeast Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Clinton, Decatur, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In south central Indiana, Brown and Monroe. In southeast Indiana, Jennings. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through Friday morning * Heavy rains at times will fall onto a saturated ground. * Flooding may be localized, but very severe where it occurs. A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JH
451 WGUS63 KIND 130657 FFAIND Flood Watch National Weather Service Indianapolis IN 257 AM EDT Thu Jul 13 2017 ...Flash Flood Watch through Thursday Night... .Thunderstorms may produce heavy rain at times. This combined with a saturated ground could produce a dangerous combination. INZ021-028>031-035>049-051>057-062>065-072-131500- /O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 257 AM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Indiana, east central Indiana, north central Indiana, south central Indiana, southeast Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Clinton, Decatur, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In south central Indiana, Brown and Monroe. In southeast Indiana, Jennings. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through Friday morning * Heavy rains at times will fall onto a saturated ground. * Flooding may be localized, but very severe where it occurs. A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ PUMA
302 WGUS63 KIND 131412 FFAIND Flood Watch National Weather Service Indianapolis IN 1012 AM EDT Thu Jul 13 2017 ...Flash Flood Watch through Thursday Night... .Thunderstorms may produce heavy rain at times. This combined with a saturated ground could produce a dangerous combination. INZ021-028>031-035>049-051>057-062>065-072-132215- /O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 1012 AM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Indiana, east central Indiana, north central Indiana, south central Indiana, southeast Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Clinton, Decatur, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In south central Indiana, Brown and Monroe. In southeast Indiana, Jennings. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through Friday morning * Heavy rains at times will fall onto a saturated ground. * Flooding may be localized, but very severe where it occurs. A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
331 WGUS63 KIND 131940 FFAIND Flood Watch National Weather Service Indianapolis IN 340 PM EDT Thu Jul 13 2017 ...Flash Flood Watch through Thursday Night... .Thunderstorms may produce heavy rain at times. This combined with a saturated ground could produce a dangerous combination. INZ021-028>031-035>049-051>057-062>065-072-140345- /O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 340 PM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Indiana, east central Indiana, north central Indiana, south central Indiana, southeast Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Clinton, Decatur, Hamilton, Hancock, Hendricks, Howard, Johnson, Madison, Marion, Morgan, Rush, Shelby, and Tipton. In east central Indiana, Delaware, Henry, and Randolph. In north central Indiana, Carroll. In south central Indiana, Brown and Monroe. In southeast Indiana, Jennings. In west central Indiana, Clay, Fountain, Montgomery, Owen, Parke, Putnam, Tippecanoe, Vermillion, Vigo, and Warren. * Through Friday morning * Heavy rains at times will fall onto a saturated ground. * Flooding may be localized, but very severe where it occurs. A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
375 WGUS63 KIND 132020 FFAIND Flood Watch National Weather Service Indianapolis IN 420 PM EDT Thu Jul 13 2017 ...Flash Flood Watch through Thursday Night... .Thunderstorms may produce heavy rain at times. This combined with a saturated ground could produce a dangerous combination. INZ021-028>031-035-036-038-132130- /O.CAN.KIND.FF.A.0007.000000T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Tipton- Including the cities of Lafayette, Frankfort, Kokomo, and Crawfordsville 420 PM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for those areas along and north of a Tipton to Crawfordsville line. The threat for additional heavy rain has ended in those areas. $$ INZ037-039>049-051>057-062>065-072-140430- /O.CON.KIND.FF.A.0007.000000T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 420 PM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Indiana, east central Indiana, south central Indiana, southeast Indiana, and west central Indiana, including the following areas, in central Indiana, Bartholomew, Boone, Decatur, Hamilton, Hancock, Hendricks, Johnson, Madison, Marion, Morgan, Rush, and Shelby. In east central Indiana, Delaware, Henry, and Randolph. In south central Indiana, Brown and Monroe. In southeast Indiana, Jennings. In west central Indiana, Clay, Owen, Parke, Putnam, Vermillion, and Vigo. * Through Friday morning * Heavy rains at times will fall onto a saturated ground. * Flooding may be localized, but very severe where it occurs. A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JH
845 WGUS63 KIND 140202 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Indianapolis IN 1002 PM EDT Thu Jul 13 2017 ...Flash Flood Watch remains in effect from Lawrence county east through Decatur county through 400 AM EDT. It has been cancelled for all areas to the north. INZ037-039>049-051>057-140315- /O.CAN.KIND.FF.A.0007.000000T0000Z-170714T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush- Including the cities of Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 1002 PM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IS CANCELLED... Heavy rains have moved southeast towards the Ohio river...and most areas are not expected to receive any more heavy rain tonight. Some low land flooding may still occur along creeks and streams that received heavy rain earlier today. $$ INZ062>065-072-140800- /O.EXT.KIND.FF.A.0007.000000T0000Z-170714T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Bloomington and Columbus 1002 PM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... The Flash Flood Watch is now in effect for * Portions of central Indiana, south central Indiana, and southeast Indiana, including the following areas, in central Indiana, Bartholomew and Decatur. In south central Indiana, Brown and Monroe. In southeast Indiana, Jennings. * Until 4 AM EDT Friday * Heavy rains at times will fall onto a saturated ground. * Flooding may be localized, but very severe where it occurs. A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JH
763 WGUS63 KIND 140725 FFAIND Flood Watch National Weather Service Indianapolis IN 325 AM EDT Fri Jul 14 2017 INZ062>065-072-140830- /O.CAN.KIND.FF.A.0007.000000T0000Z-170714T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Bloomington and Columbus 325 AM EDT Fri Jul 14 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Indiana, south central Indiana, and southeast Indiana has been cancelled. The heaviest rain has moved out of the area. Some lowland flooding may still occur along creeks and streams that received heavy rain on Thursday. $$ 50
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 1:46 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 12, 1:46 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 146 PM EDT Wed Jul 12 2017 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 230 AM EDT Wed Jul 12 2017 HIgh pressure southeast of Indiana will provide dry weather today. Warm southwest winds will continue to flow into the state...resulting in a warm and humid day. Tonight low pressure moving toward the Great Lakes from the northern plains will push an upper level weather disturbance toward Central Indiana. This may result in the return of thunderstorms late tonight. Thursday looks like a stormy day. Low pressure moving through the Great Lakes will push a cold front south across Indiana. This will result in thunderstorms generated ahead of the front on Thursday and Thursday Night that will push across Central Indiana. Dry weather looks to arrive by Friday Afternoon as High pressure settles across the area. This will bring dry weather for the weekend. && .NEAR TERM /Today/... Issued at 230 AM EDT Wed Jul 12 2017 Surface analysis early this morning shows high pressure in place across the southeastern United States Low pressure was found across the northern plains. This was resulting in a warm southwest flow of air to Central Indiana. GOES16 shows Thunderstorms complexes developing ahead of the low pressure system over Minnesota and along a warm front over Southern Wisconsin. Dew points in Central Indiana were in the sticky lower 70s and skies were partly cloudy due to mainly some convection debris cloud. GFS and NAm both suggest the low pressure system over Minnesota will push east today toward the Great lakes. This will give Central Indiana a one day reprieve from the storms as the warm front should remain to the north. Southwesterly flow across Indiana should aid in keeping all the forcing and dynamics north today. Forecast soundings and time heights are in pretty good agreement here showing a dry column...and unreachable convective tempertures in the mid and upper 90s. Furthermore forecast soundings are the driest they have been in a few days and 700mb temps are soaring near 11C...which should provide a nice cap for diurnally driven storms. Thus will trend toward a dry forecast today and stick close to the forecast builder blend on temps. && .SHORT TERM /Tonight through Friday Night/... Issued at 230 AM EDT Wed Jul 12 2017 For tonight...best forcing and dynamics still remain well north of Central Indiana...closest to the warm front. Forecast soundings and Time height remain dry...but do show signs of increased saturation through the night. thus will trend toward a dry forecast for much of tonight. May include a slight chance toward daybreak Thursday across the northern counties...but confidence is low. Conditions for storms appear quite favorable on Thursday. GFS and NAM both suggest a short wave pushing out of the northern plains. This will be the main kicker to push the Low pressure system across the Great lakes and send the associated cold front southward. Favorable forcing will be associated with the cold front as it interacts with the very warm and moist air mass across Indiana. Forecast sounding show a very unstable column Thursday afternoon...with steep lapse rates and plentiful CAPE over 3500 j/KG/ Broad lift will also be in place ahead of the front as the 310K isentropic surface shows good lift and specific humidities over 9 g/kg. furthermore Pwats are near 1.90 inches. Thus heavy rain will be possible too. Overall all raise pops toward categorical on Thursday afternoon and evening when before forcing and heating will combine. Confidence for storms is high and we cannot rule out a severe storms given the available instability. By Friday Morning the GFS and NAM suggest the upper trough will be over eastern Ontario and NW flow will be prevalent aloft. The associated dynamics and forcing with the cold front should have exited toward the ohio river and precip should be coming to quick end. Will include some low chance pops across the southern during the first few hours of the day on Friday...but but mainly due to possible timing issues with the models. Overall the trend for Friday and Friday night will be toward dry weather...and confidence is high on this. Forecast soundings show very string subsidence and drying by Friday afternoon as strong High pressure builds across the area from the northwest. Will stick with a blend on temps. && .LONG TERM /Saturday Night through Wednesday/... Issued at 145 PM EDT Wed Jul 12 2017 Models are close enough that the model blend initialization was acceptable. Most of the period will be tranquil save for a thunderstorm chance with frontal passage late Sunday. As this fronts upper trough slips east and upper ridge builds east, dry weather will prevail into midweek. Temperatures this period will start at or just below seasonal levels but transition back above normal by midweek as ridge strengthens in our area. Surface dewpoints will return to the lower 60s early in the week and only recover to near 70 by Wednesday thus the period will feel slightly less humid than recent days. && .AVIATION (Discussion for 121800Z TAFs)... Issued at 1247 PM EDT Wed Jul 12 2017 Thunderstorms will slowly become more widespread from the north from tonight into Thursday as a front approaches. Storms may produce VLIFR in heavy rain, and gusty winds. Such conditions will be short- lived and can not be adequately captured in the TAFs at this point. Expect updates as it is possible to add precision. Between storms, there will be VFR with ceilings of 5000 feet or more. The wind should remain southwest than 10 knots. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 8 PM EDT this evening through Friday morning for INZ021-028>031-035>049-051>057-062>065-072. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....Tucek AVIATION...JK
Hazardous weather outlook, Jul 12, 12:41 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1241 PM EDT Wed Jul 12 2017 INZ043>049-051>057-060>065-067>072-131645- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1241 PM EDT Wed Jul 12 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Residual flooding will continue from Tuesday's storms. Isolated thunderstorms are possible this afternoon and again late tonight across northern parts of Central Indiana. Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain from isolated storms. Timing: Flooding is ongoing. Thunderstorms chances mainly this evening onward. Discussion: Southwesterly winds ahead of low pressure moving through the Upper Midwest will transport humid air to Central Indiana today. A front, interacting with upper level weather disturbances could generate additional isolated thunderstorms later today and tonight. Some storms may produce heavy rain which could result in further flooding. Lightning is a threat from any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday and Thursday Night. The main threats from these storms will be damaging wind...heavy rain resulting in flash flooding and lightning. Thunderstorms on Thursday and Thursday Night will have the potential to bring several inches of rain to parts of central Indiana. With many locations already having saturated ground and elevated water levels, any additional rain would bring a return of flooding and exacerbate existing flooding. More storms are possible Sunday and Sunday night. It is too soon to determine if these storms will be severe. Lightning is a threat with any thunderstorm. Discussion: A cold front will approach and pass across Central Indiana Thursday and Thursday Night. Thunderstorms are expected to develop along and ahead of the front. Heavy rain will be possible due to a very warm and humid air mass in place across Central Indiana. Another front will bring additional chances for showers and thunderstorms on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. Spotters may be needed on Thursday and Thursday Night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>042-131645- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 1241 PM EDT Wed Jul 12 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Residual flooding will continue from Tuesday's storms. There is a MARGINAL RISK for isolated thunderstorms to become severe this afternoon and into tonight. Hazards: Ongoing Flooding. Lightning, gusty winds, and heavy rain from isolated storms. Timing: Flooding is ongoing. Thunderstorms chances after 3pm. Discussion: Southwesterly winds ahead of low pressure moving through the upper midwest will bring a warm and humid day to Central Indiana today. A cold front, along with several upper level weather disturbances could generate additional isolated thunderstorms late tonight. Some storms may produce heavy rain which could result in further flooding. Lightning is a threat from any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: There is a SLIGHT RISK for severe thunderstorms on Thursday and Thursday Night. The main threats from these storms will be damaging wind...heavy rain resulting in flash flooding and lightning. Thunderstorms Thursday and Thursday Night will have the potential to bring several inches of rain to parts of central Indiana. With many locations already having saturated ground and elevated water levels, any additional rain would bring a return of flooding and exacerbate existing flooding. More storms are possible Sunday and Sunday night. It is too soon to determine if these storms will be severe. Lightning is a threat with any thunderstorm. Discussion: A cold front will approach and pass across Central Indiana on Thursday and Thursday Night. Thunderstorms are expected to develop along and ahead of the front. Heavy rain will be possible due to a very warm and humid air mass in place across Central Indiana. Another front will bring additional chances for showers and thunderstorms on Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. Spotters may be needed on Thursday and Thursday Night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Hendricks, Morgan | 17 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Marion, Morgan | 53 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Gibson, Knox | 9 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Shelby | 35 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 67 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 50 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Hancock | 20 hr |
| Jul 11, 8:34 PM EDT | River Flood Warning | IND | Johnson | 46 hr |
| Jul 11, 11:29 PM EDT | River Flood Warning | IND | Boone, Marion | 9 hr |
| Jul 11, 11:29 PM EDT | River Flood Warning | IND | Marion | 32 hr |
| Jul 12, 6:09 AM EDT | Areal Flood Warning | IND | Johnson, Morgan | 9 hr |
| Jul 12, 7:15 AM EDT | River Flood Warning | IND | Putnam | 16 hr |
| Jul 12, 10:43 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jul 12, 2:05 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 40 min |
| Jul 12, 3:54 PM EDT | Areal Flood Warning | IND | Carroll, Clinton, Tippecanoe | 3 hr |
| Jul 12, 4:14 PM EDT | Special Weather Statement | IND | Clinton | 46 min |
| Jul 12, 4:19 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tipton | 26 min |
| Jul 12, 4:52 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 38 min |
| Jul 12, 5:28 PM EDT | Special Weather Statement | IND | Parke | 47 min |
| Jul 12, 5:34 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 41 min |
| Jul 12, 6:06 PM EDT | Areal Flood Warning | IND | Parke, Vermillion | 3 hr |
| Jul 12, 6:51 PM EDT | Special Weather Statement | IND | Vigo | 39 min |
| Jul 12, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 36 min |
| Jul 12, 7:13 PM EDT | Flash Flood Warning | IND | Clay, Parke, Vermillion, Vigo | 4 hr |
Nearby
Flash Flood Watches in Indiana, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.